MAUDE Adverse Event Report: RESPIRONICS, INC. EVERFLO 230V, OPI, AUS, ULTRAFILL; GENERATOR, OXYGEN, PORTABLE

RESPIRONICS, INC. EVERFLO 230V, OPI, AUS, ULTRAFILL; GENERATOR, OXYGEN, PORTABLE
Model Number 1039370
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/30/2025
Type of Reportable Event Death
Event or Problem Description
The manufacturer was contacted about a deceased patient.Law enforcement informed them that the device is involved in a homicide investigation.The device is now in law enforcement custody.Currently, there is no evidence suggesting the device caused or contributed to the patient's death.The manufacturer's investigation is still in progress, and a follow-up report will be provided once it is completed.
 
Additional Manufacturer Narrative
The manufacturer was contacted in reference to an everflo 230v device.The manufacturer received information from law enforcement alleging the ¿death¿ of a patient.The death of the patient is currently under investigation as the death is being ruled a homicide.The information provided by the detective is as follows: there is not an official cause of death at the moment.The death is still under investigation.The initial indication point towards a deliberate pharmaceutical overdose by a third party.Body worn footage of the initial responding officer shows that oxygen tubes were attached to the nose of the patient and audible warning alerts were being made by the device suggesting the device was being used at the time of expiration of the patient.The prescribed settings of the device were unknown.The parent of the patient made references of the intention to deliberately self-administer an overdose of controlled prescription medication, and to administer an overdose of controlled prescription medication to the patient.The police located a document indicating suicidal ideations upon arrival to the location of the patient.Medical records indicate treatment given to the patient in relation to a pharmaceutical overdose.A professional healthcare agency provided care to the patient until approximately 10:00pm.After 10:00pm, the parent of the patient provided care.The patient was located by emergency services.Police were made aware of the incident by the ambulance service.The incident was reported to the ambulance service by a third party.The incident occurred on (b)(6) 2025.The patient expired at the hospital on (b)(6) 2025 at 13:28 hours.Additionally, the patient was using multiple medical devices for his/her health condition leading up to the incident including a resmed lumis vpap 150 st-a, a flocare infinity feeding pump, and 3 pressurized oxygen cylinders (which were likely required for use outside of the home).The patient also had previous medical history of cerebral palsy, was a spastic quadriplegic, had scoliosis, epilepsy, and suffered from seizures, and had dysphagia.The device has not yet been returned to the manufacturer for evaluation.The police department did confirm the device will be returned.Shipping details are being provided as the police department uses a specific courier.If any additional information is received, a follow-up report will be filed.Updated: adverse event information tab: age updated.Sex updated.Date of death updated.Event date updated.Other relevant history updated.
 
Additional Manufacturer Narrative
The manufacturer previously reported information in reference to an everflo 230v device.The manufacturer received information from law enforcement alleging the ¿death¿ of a patient.The death of the patient is currently under investigation as the death is being ruled a homicide.The information provided by the detective is as follows: there is not an official cause of death at the moment.The death is still under investigation.The initial indication point towards a deliberate pharmaceutical overdose by a third party.Body worn footage of the initial responding officer shows that oxygen tubes were attached to the nose of the patient and audible warning alerts were being made by the device suggesting the device was being used at the time of expiration of the patient.The prescribed settings of the device were unknown.The parent of the patient made references of the intention to deliberately self-administer an overdose of controlled prescription medication, and to administer an overdose of controlled prescription medication to the patient.The police located a document indicating suicidal ideations upon arrival to the location of the patient.Medical records indicate treatment given to the patient in relation to a pharmaceutical overdose.A professional healthcare agency provided care to the patient until approximately 10:00pm.After 10:00pm, the parent of the patient provided care.The patient was located by emergency services.Police were made aware of the incident by the ambulance service.The incident was reported to the ambulance service by a third party.The incident occurred on (b)(6) 2025.The patient expired at the hospital on (b)(6) 2025 at 13:28 hours.Additionally, the patient was using multiple medical devices for his/her health condition leading up to the incident including a resmed lumis vpap 150 st-a, a flocare infinity feeding pump, and 3 pressurized oxygen cylinders (which were likely required for use outside of the home).The patient also had previous medical history of cerebral palsy, was a spastic quadriplegic, had scoliosis, epilepsy, and suffered from seizures, and had dysphagia.The device has not yet been returned to the manufacturer for evaluation.The police department did confirm the device will be returned.Shipping details are being provided as the police department uses a specific courier.If any additional information is received, a follow-up report will be filed.Updated: evaluation method code updated.Evaluation results code updated.Conclusion code updated.

Brand Name
EVERFLO 230V, OPI, AUS, ULTRAFILL
Common Device Name
GENERATOR, OXYGEN, PORTABLE
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 
7247330200
MDR Report Key22562018
Report Number2518422-2025-108032
Device Sequence Number15762243
Product Code CAW
UDI-Device Identifier00606959020436
UDI-Public(01)00606959020436
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K061261
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number1039370
Device Catalogue Number1039370
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Supplement Date Received by Manufacturer08/14/2025
Not provided
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date11/06/2025
11/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/09/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age18 YR
Patient SexMale